Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 85, NWS Nashville, TN

June 8, 2015Hickman County, Lewis County, Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2015, 8:22 PM CDT for Hickman County, Lewis County, Perry County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2015, 8:22 PM CDT (01:22 UTC)
Expired
Jun 8, 2015, 9:00 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Hickman County, TN, Lewis County, TN, Perry County, TN

The radar

The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 8:45 PM CDTTSTM WND DMGHohenwald, TNLARGE TREE BLOWN DOWN IN FRONT OF HOME ON BUFFALO ROAD NEAR HOHENWALD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:57 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WUUS54 KOHX 090122
SVROHX
TNC081-101-135-090200-
/O.NEW.KOHX.SV.W.0085.150609T0122Z-150609T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
822 PM CDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
  NORTHERN LEWIS COUNTY IN MIDDLE TENNESSEE...
  EAST CENTRAL PERRY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 900 PM CDT

* AT 820 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF LINDEN...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOHENWALD AROUND 840 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE KIMMINS AND GORDONSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3560 8783 3575 8777 3575 8727 3569 8728
      3567 8732 3560 8736 3558 8735 3556 8731
      3547 8734
TIME...MOT...LOC 0122Z 284DEG 31KT 3566 8773

HAIL...1.25IN
WIND...60MPH

$$

27
1 follow-up statement
717 
WWUS54 KOHX 090134
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
834 PM CDT MON JUN 8 2015

TNC135-090145-
/O.CAN.KOHX.SV.W.0085.000000T0000Z-150609T0200Z/
PERRY TN-
834 PM CDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3571 8771 3575 8773 3575 8727 3569 8728
      3567 8732 3560 8736 3556 8732 3554 8731
      3547 8734 3556 8766 3561 8766 3566 8774
      3570 8774
TIME...MOT...LOC 0135Z 284DEG 31KT 3561 8760

$$

TNC081-101-090200-
/O.CON.KOHX.SV.W.0085.000000T0000Z-150609T0200Z/
HICKMAN TN-LEWIS TN-
834 PM CDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LEWIS
AND SOUTHERN HICKMAN COUNTIES UNTIL 900 PM CDT...

AT 832 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF HOHENWALD...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOHENWALD AROUND 840 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE KIMMINS AND GORDONSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3571 8771 3575 8773 3575 8727 3569 8728
      3567 8732 3560 8736 3556 8732 3554 8731
      3547 8734 3556 8766 3561 8766 3566 8774
      3570 8774
TIME...MOT...LOC 0135Z 284DEG 31KT 3561 8760

HAIL...1.00IN
WIND...60MPH

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:11 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 8, 7:11 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT MON JUN 8 2015

.UPDATE...FOR 00Z AVIATION FORECAST

&&

.AVIATION...
UPPER TROUGH AXIS STILL BACK TO OUR WEST DOWN THROUGH FAR WESTERN
KENTUCKY INT CENTRAL ARKANSAS. CONVECTION ONGOING ACROSS MIDDLE
TENNESSEE BUT TROPOSPHERE HAS BEEN WORKED OVER DEPLETING MUCH OF
THE CAPE WE HAD EARLIER IN THE DAY. WILL KEEP A COUPLE OF HOURS OF
THUNDER GOING AT FORECAST SITES BUT THUNDER CHANCES SHOULD FALL
OFF AFTER 02Z. AM LOOKING FOR FOG TO DEVELOP IN THE OVERNIGHT
HOURS WITH VISIBILITIES DOWN AROUND 1/2 STATUE MILE AT TIMES.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BOYD
01
Hazardous weather outlook, Jun 8, 5:00 AM CDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT MON JUN 8 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-091000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE
TENNESSEE THIS AFTERNOON AND EVENING. MAIN CONCERNS WITH SEVERE
THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS. LARGE HAIL
AND AN ISOLATED TORNADO OR TWO CAN NOT BE TOTALLY RULED OUT EITHER.

LOCALIZED FLOODING WILL ALSO BE A CONCERN...WITH SOME SPOTS...
ESPECIALLY ACROSS THE UPPER CUMBERLAND REGION THIS EVENING...
POTENTIALLY EXPERIENCING TWO TO THREE INCHES OF RAIN IN A SHORT
PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON
INTO THIS EVENING.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Local storm report, Jun 8, 7:25 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
725 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             10 SSE WAVERLY          35.97N  87.71W
06/08/2015  E1.75 INCH       HUMPHREYS          TN   PUBLIC

            NSSL SHAVE REPORT

&&

EVENT NUMBER OHX1500559

JACKSON
Local storm report, Jun 8, 7:27 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
727 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             1 SSW NEW JOHNSONVILLE  36.00N  87.96W
06/08/2015  E1.00 INCH       HUMPHREYS          TN   PUBLIC

            NSSL SHAVE REPORT

&&

EVENT NUMBER OHX1500560

JACKSON
Local storm report, Jun 8, 7:28 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             1 S NEW JOHNSONVILLE    36.00N  87.96W
06/08/2015  E1.00 INCH       HUMPHREYS          TN   PUBLIC

            NSSL SHAVE REPORT

&&

EVENT NUMBER OHX1500562

JACKSON
Local storm report, Jun 8, 7:34 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
734 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     HAIL             5 E CLARKSVILLE         36.56N  87.26W
06/08/2015  M1.00 INCH       MONTGOMERY         TN   TWITTER

            QUARTER SIZE HAIL IN CLARKSVILLE OFF OF I-24 AT EXIT
            11.

0106 PM     HAIL             MITCHELLVILLE           36.63N  86.54W
06/08/2015  E1.25 INCH       SUMNER             TN   NWS OFFICE

            HALF DOLLAR SIZE HAIL ON THE KY/TN STATE LINE.

0133 PM     HAIL             SPRINGFIELD             36.50N  86.88W
06/08/2015  M1.00 INCH       ROBERTSON          TN   CO-OP OBSERVER

            NICKEL TO QUARTER SIZE HAIL

0139 PM     HAIL             SPRINGFIELD             36.50N  86.88W
06/08/2015  M0.70 INCH       ROBERTSON          TN   TRAINED SPOTTER

            WIND DRIVEN DIME SIZE HAIL

0142 PM     HAIL             3 SE SPRINGFIELD        36.47N  86.84W
06/08/2015  M1.00 INCH       ROBERTSON          TN   TRAINED SPOTTER

0200 PM     HAIL             4 SSE CEDAR HILL        36.49N  86.97W
06/08/2015  E1.50 INCH       ROBERTSON          TN   PUBLIC

            NSSL SHAVE REPORT

0200 PM     HAIL             5 SSE CEDAR HILL        36.48N  86.97W
06/08/2015  E1.00 INCH       ROBERTSON          TN   PUBLIC

            NSSL SHAVE REPORT

0200 PM     HAIL             4 W SPRINGFIELD         36.49N  86.95W
06/08/2015  E1.00 INCH       ROBERTSON          TN   PUBLIC

            NSSL SHAVE REPORT

0200 PM     HAIL             6 S PORTLAND            36.49N  86.50W
06/08/2015  E1.00 INCH       SUMNER             TN   PUBLIC

            NSSL SHAVE REPORT

0248 PM     HAIL             ASHLAND CITY            36.28N  87.06W
06/08/2015  M1.50 INCH       CHEATHAM           TN   FACEBOOK

            AT LEAST PING PONG SIZE HAIL FALLING IN ASHLAND CITY

0300 PM     HAIL             2 SSW NEW JOHNSONVILLE  35.99N  87.97W
06/08/2015  E1.00 INCH       HUMPHREYS          TN   PUBLIC

            NSSL SHAVE REPORT

0300 PM     HAIL             4 S NEW JOHNSONVILLE    35.96N  87.96W
06/08/2015  E1.00 INCH       HUMPHREYS          TN   PUBLIC

            NSSL SHAVE REPORT

0307 PM     HAIL             1 SSW NEW JOHNSONVILLE  36.00N  87.96W
06/08/2015  E1.00 INCH       HUMPHREYS          TN   PUBLIC

            NSSL SHAVE REPORT

0315 PM     HAIL             10 SSE WAVERLY          35.97N  87.71W
06/08/2015  E1.75 INCH       HUMPHREYS          TN   PUBLIC

            NSSL SHAVE REPORT

0315 PM     HAIL             1 S NEW JOHNSONVILLE    36.00N  87.96W
06/08/2015  E1.00 INCH       HUMPHREYS          TN   PUBLIC

            NSSL SHAVE REPORT

0323 PM     HAIL             8 S WAVERLY             35.97N  87.80W
06/08/2015  E1.50 INCH       HUMPHREYS          TN   PUBLIC

            NSSL SHAVE REPORT

0325 PM     HAIL             8 SSE WAVERLY           35.98N  87.75W
06/08/2015  E1.00 INCH       HUMPHREYS          TN   PUBLIC

            NSSL SHAVE REPORT

0331 PM     TSTM WND GST     5 SW DICKSON            36.03N  87.45W
06/08/2015  E60 MPH          DICKSON            TN   TRAINED SPOTTER

            POWER OUTAGES IN THE SAME AREA TOO

0400 PM     TSTM WND DMG     3 SW BON AQUA           35.92N  87.37W
06/08/2015                   HICKMAN            TN   TRAINED SPOTTER

            TREES DOWN AT MILL CREEK LN AND HIGHWAY 100 NEAR
            WRIGLEY.

0424 PM     HAIL             FRANKLIN                35.93N  86.84W
06/08/2015  M1.00 INCH       WILLIAMSON         TN   TWITTER

0427 PM     HAIL             FRANKLIN                35.93N  86.84W
06/08/2015  M1.25 INCH       WILLIAMSON         TN   LAW ENFORCEMENT

0434 PM     FLOOD            4 SW NASHVILLE          36.13N  86.84W
06/08/2015                   DAVIDSON           TN   TWITTER

            FLOODING AND SIGNIFICANT PONDING AT DB TODD BLVD AND
            CHARLOTTE AVENUE

0435 PM     TSTM WND DMG     5 ESE FRANKLIN          35.90N  86.76W
06/08/2015                   WILLIAMSON         TN   LAW ENFORCEMENT

            TREES BEING CLEARED FROM ALONG PARKER
            BRANCH/PATTERSON/AND HIGHWAY 96.

0440 PM     FLOOD            2 NW NASHVILLE          36.19N  86.81W
06/08/2015                   DAVIDSON           TN   TWITTER

            SIGNIFICANT AMOUNTS OF WATER AT JEFFERSON STREET AND DB
            TODD BLVD

0440 PM     FLASH FLOOD      6 SE NASHVILLE          36.11N  86.71W
06/08/2015                   DAVIDSON           TN   EMERGENCY MNGR

            ONE WATER RESCUE WITH THREE VEHICLES STRANDED.

0603 PM     FLASH FLOOD      FRANKLIN                35.93N  86.84W
06/08/2015                   WILLIAMSON         TN   TWITTER

            WATER COVERING FIGUERS DRIVE

&&

EVENT NUMBER OHX1500538 OHX1500537 OHX1500541 OHX1500539 OHX1500540
OHX1500552 OHX1500553 OHX1500554 OHX1500555 OHX1500542 OHX1500556
OHX1500561 OHX1500560 OHX1500559 OHX1500562 OHX1500557 OHX1500558
OHX1500543 OHX1500551 OHX1500544 OHX1500545 OHX1500546 OHX1500550
OHX1500547 OHX1500548 OHX1500549

JACKSON
Special weather statement, Jun 8, 7:50 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
750 PM CDT MON JUN 8 2015

TNZ056-090115-
PERRY-
750 PM CDT MON JUN 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY...

AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PARSONS...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MOUSETAIL LANDING STATE PARK AND
LINDEN.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3566 8802 3573 8804 3577 8799 3577 8772
      3566 8774 3560 8765 3557 8765 3555 8769
      3551 8769 3551 8771 3549 8772 3548 8779
      3557 8802 3561 8804

27
Special weather statement, Jun 8, 8:12 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
812 PM CDT MON JUN 8 2015

TNZ056>058-090200-
HICKMAN-LEWIS-PERRY-
812 PM CDT MON JUN 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS AND PERRY
COUNTIES...

AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LINDEN...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE LOBELVILLE...LINDEN...
PLEASANTVILLE...KIMMINS AND GORDONSBURG.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3578 8792 3580 8722 3573 8723 3572 8726
      3570 8725 3569 8729 3567 8732 3560 8736
      3550 8728 3560 8794

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:50 PM CDTSpecial Weather StatementOHXPerry25 min
Jun 8, 8:12 PM CDTSpecial Weather StatementOHXPerry48 min
Jun 8, 8:56 PM CDTSpecial Weather StatementOHXMaury49 min
Jun 9, 5:01 AM CDTDense Fog AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.